Hail, Wise
- When
- March 24, 2:52 PM CST
- Where
- Wise County, 3.43 mi ENE of Bridgeport
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.232, -97.712
Nickel size hail covered the ground 2 miles east of the city of Bridgeport.
A strong line of showers and thunderstorms moved through North Texas in the afternoon and evening hours of March 24th. A few thunderstorms became severe and produced hail up to the size of quarters and wind gusts up to 60 MPH.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A strong line of showers and thunderstorms moved through North Texas in the afternoon and evening hours of March 24th. A few thunderstorms became severe and produced hail up to the size of quarters and wind gusts up to 60 MPH.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 24, 1:35 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 235 PM CDT WED MAR 24 2010 .DISCUSSION... 18Z SURFACE ANALYSIS STILL SHOWS THE COLD FRONT DRAPED SOUTH OF THE SURFACE LOW EXTENDING ALONG A LINE FROM NEAR OKC TO WICHITA FALLS TO MIDLAND. NOT MUCH MOVEMENT HAS BEEN NOTED THROUGHOUT THE DAY...BUT MOISTURE CONTINUES TO POOL NORTHWARD INTO THE SURFACE LOW IN OKLAHOMA. THE UPPER LEVEL TROUGH IS EVIDENT ON WATER VAPOR IN EASTERN NEW MEXICO AND WILL BE MOVING EAST THROUGH THE EVENING AND OVERNIGHT HOURS WITH AN EVENTUAL TRACK ALONG THE RED RIVER. DO EXPECT THE COLD FRONT TO PICK UP ITS MOVEMENT AFTER DARK AS THE UPPER DISTURBANCE MOVES CLOSER. CURRENT TIMING HAS THE BOUNDARY ALONG THE I-35 CORRIDOR AT 6Z AND THROUGH THE CWA BY 12Z. SHOWERS IN THE WARM AIR ADVECTION REGIME EAST OF A LAMPASAS TO HILLSBORO TO PARIS LINE...HAVE FINALLY BEGUN TO DEVELOP. THESE WILL LIKELY STAY AS SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE AFTERNOON AND EVENING. SURFACE TEMPERATURES ACROSS THE WESTERN ZONES HAVE WARMED INTO THE MIDDLE AND UPPER 70S AS THE CLOUDS STAYED SCATTERED ALL DAY. DUE TO THE SLIGHTLY WARMER TEMPERATURES THAN EXPECTED...CONVECTION HAS NOW BEGUN TO INITIATE NEAR THE WESTERN EDGE OF THE CWA A BIT EARLIER. CLOUDS ARE BECOMING SCATTERED A BIT ACROSS THE WESTERN HALF OF THE CWA AND THIS WILL HELP THE ATMOSPHERE BECOME MORE UNSTABLE. NOT MUCH HAS CHANGED WITH THE THINKING OF HOW EVERYTHING WILL EVOLVE TONIGHT. STILL EXPECT SEVERE STORMS WITH LARGE HAIL BEING THE MAIN THREAT THIS AFTERNOON AND OVERNIGHT. DAMAGING WINDS AND PERHAPS ISOLATED TORNADOES ARE ALSO POSSIBLE. THE BEST TIME FRAME FOR ANY POTENTIAL WIND OR TORNADO WILL BE IN THE AFTERNOON AND EVENING HOURS...WHEN STORMS MAY BECOME ROOTED IN THE BOUNDARY LAYER. AS THE SHOWERS AND THUNDERSTORMS PROGRESS EASTWARD OVERNIGHT...HEAVY RAIN WILL ALSO BECOME A CONCERN. DUE TO THE MORE SOUTHERN TRACK OF THE UPPER LOW...N TEXAS IS IN A MORE FAVORABLE REGION FOR TRAINING ECHOES AND HEAVY RAINFALL. PWATS WILL ALSO BE 2 STANDARD DEVIATIONS ABOVE NORMAL. HOWEVER...GIVEN THAT THE STORMS WILL MOST LIKELY BE COLD POOL DOMINATED...A FLASH FLOOD WATCH WILL NOT BE NEEDED...BUT LOCATIONS MAY PICK UP A QUICK 2 INCHES OF RAIN OVERNIGHT. THE AREAS MOST LIKELY TO SEE HEAVY RAIN WILL BE BOTH NORTH OF I-20 AND EAST OF I-35. WILL HIGHLIGHT THIS AREA WITH THE MENTION OF HEAVY RAIN IN THE ZONES AND IN THE HWO. PRECIP SHOULD CLEAR THE CWA BY 12Z WITH CLEARING SKIES THROUGH THE DAY TOMORROW. DID NOT MAKE MANY SIGNIFICANT CHANGES TO THE EXTENDING. HELD ON TO THE 20 AND 30 POPS FOR SATURDAY AFTERNOON AND EVENING AS THE NEXT SYSTEM APPROACHES. 85/NH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 47 62 41 71 53 / 100 5 0 0 10 WACO, TX 48 67 40 71 51 / 70 5 0 0 10 PARIS, TX 49 58 37 66 46 / 100 20 0 0 10 DENTON, TX 46 60 38 69 51 / 100 10 0 0 10 MCKINNEY, TX 47 60 36 66 50 / 100 10 0 0 10 DALLAS, TX 47 61 42 71 52 / 100 5 0 0 10 TERRELL, TX 47 61 39 67 51 / 100 10 0 0 10 CORSICANA, TX 49 63 40 70 51 / 90 5 0 0 10 TEMPLE, TX 47 69 40 73 50 / 70 5 0 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/85
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 302 PM CDT WED MAR 24 2010 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 302 PM CDT WED MAR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND THIS EVENING. LOCATIONS NORTHWEST OF A SULPHUR SPRINGS...CORSICANA...TO LAMPASAS LINE HAVE THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS. THE SEVERE WEATHER THREAT WILL END OVERNIGHT. LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH MAY LEAD TO STREET FLOODING AND RISES ON AREA RIVERS AND STREAMS TONIGHT AND EARLY THURSDAY MORNING...ESPECIALLY ACROSS THE NORTHERN HALF OF THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY AS A DRYLINE MOVES ACROSS THE REGION. ANY STORMS THAT DEVELOP SATURDAY HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. A GUSTY WEST TO SOUTHWEST WIND WILL COMBINE WITH LOW HUMIDITIES SATURDAY FOR AN ELEVATED GRASS FIRE DANGER...ESPECIALLY ALONG AND WEST OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING WEST OF INTERSTATE 35 AND ACROSS THE REMAINDER OF NORTH TEXAS AFTER 7 PM.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT WED MAR 24 2010
TXZ129-242100-
EASTLAND TX-
335 PM CDT WED MAR 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN EASTLAND COUNTY
AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CISCO...MOVING NORTHEAST AT
40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CISCO AND EASTLAND.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTH CENTRAL TEXAS.
LAT...LON 3252 9886 3251 9880 3235 9869 3219 9907
3228 9913 3238 9912
TIME...MOT...LOC 2035Z 238DEG 35KT 3233 9901SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
336 PM CDT WED MAR 24 2010
TXZ102-242100-
WISE TX-
336 PM CDT WED MAR 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
WISE COUNTY
AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF BRIDGEPORT...MOVING
NORTHEAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRIDGEPORT AND DECATUR.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTH CENTRAL TEXAS.
LAT...LON 3339 9738 3326 9738 3305 9782 3318 9792
3321 9792 3344 9753 3343 9741
TIME...MOT...LOC 2036Z 236DEG 31KT 3317 9779SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 351 PM CDT WED MAR 24 2010 TXZ116-242115- PALO PINTO TX- 351 PM CDT WED MAR 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR... EASTERN PALO PINTO COUNTY AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF MINERAL WELLS...MOVING NORTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE MINERAL WELLS. PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR NORTH CENTRAL TEXAS. LAT...LON 3296 9807 3274 9806 3261 9826 3276 9839 TIME...MOT...LOC 2052Z 235DEG 21KT 3276 9822
The Dallas/Ft Worth radar (KFWS), 83 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
4 hail, 2 thunderstorm wind, 1 flood. Local standard time, as filed.
Nickel size hail covered the ground 2 miles east of the city of Bridgeport.
Nickel size hail fell in the city of Decatur.
A canal was over its banks at the Mineral Wells Golf Course and there was 3 to 4 inches of water on the roadways that surrounded the canal.
Quarter size hail fell at the intersection of Interstate 35 and Farm-to-Market Road 407 near the city of Argyle.
Penny size hail fell 2 miles south of the town of Argyle.
A 60 MPH wind gust was estimated near the intersection of Interstate 35 and Highway 36.
A large tree limb was blown down in the city of Holland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218476, 218477, 221322, 218479, 218478, 221323, 221324.